Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 30, 2004, 5:02 AM CDT for Hartley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 30, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 301010 FFWAMA TXC205-301300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 502 AM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 800 AM CDT * AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS AND THUNDERSTORMS FROM DALHART TO CHANNING...MOVING NORTHEAST AT 15 MPH. THE LINE OF STORMS WILL MERGE WITH ADDITIONAL THUNDERSTORMS OVER HARTLEY COUNTY...AND IS EXPECTED TO PRODUCE VERY HEAVY RAINFALL...ESPECIALLY ALONG HIGHWAY 87 BETWEEN DUMAS AND HARTLEY. OTHER STORMS WILL AFFECT WESTERN HARTLEY COUNTY...WHERE EARLIER HEAVY RAINS HAVE ALREADY SATURATED THE SOIL. * OTHER LOCATIONS IN THE WARNING INCLUDE ROMERO IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3604 10300 3565 10301 3564 10218 3604 10218 $$ KRAMAR
1 follow-up statement
000 WGUS74 KAMA 301222 FFSAMA TXC205-301300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 717 AM CDT WED JUN 30 2004 ...A FLASH FLOOD WARNING CONTINUES FOR HARTLEY COUNTY UNTIL 800 AM CDT... RAINFALL IS DIMINISHING ACROSS HARTLEY COUNTY. HOWEVER LINGERING SHOWERS CONTINUE OVER EASTERN HARTLEY COUNTY...WHERE RADAR ESTIMATED PRECIPITATION TOTALS IN EXCESS OF TWO INCHES HAVE FALLEN DURING THE MORNING HOURS. THEREFORE THE FLASH FLOOD WARNING WILL CONTINUE THROUGH 800 AM FOR HARTLEY COUNTY. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3603 10299 3567 10298 3567 10219 3603 10221 $$ KRAMAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 30, 3:30 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 AM CDT WED JUN 30 2004 .DISCUSSION... H5 AND H7 TROFS EXTDG SEWD FM NERN NM INTO SWRN TX PNHDL ATTM. THESE TROFS WL SHARPEN TDA AS THEY MOV SLOWLY NEWD. RICH DEEP MSTR RMNS IN PLACE OVR PNHDLS...AND WK DYNAMICS FM MID-LVL CURVATURE WL ASSIST IN UPWARD MOTIONS AND PRODUCTION OF PCPN. WE WL ISSUE FLOOD WATCH FOR SRN...WRN...AND CNTRL TX PNHDL TDA...IN AREAS WHERE MDT TO HVY PCPN EXPCD...AND WHERE FLASH FLOOD GUIDANCE AOB 1.5 INCHES PER 3 HRS SHOULD BE EASY TO ATTAIN. HAVE LOWERED MAX TEMPS SLGTLY TDA...AS CLDS AND PCPN WL ALLOW TEMPS TO CLIMB ONLY SLGTLY ABV THOSE OF YDA. H5 TROF TO BE E OF PNHDLS BY 12Z THU...YET MSTR NOT EXPCD TO BE DEPLETED. H8 AND H7 THETA-E VALUES RECOVER SMARTLY THU AFTN/EVE... WHILE IN ENVIRONMENT OF INCRG NWLY FLOW...INCRG SELY LOW-LVL WNDS ...AND STEEPENING LAPSE RATES. THUS...CONTG WITH SCT TSTMS THU AFTN/EVE. NO CHANGES TO LATER PDS. GRDL WMG TREND FRI THRU TUE...WITH NO POPS ATTM. JC && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 76 63 85 65 / 80 40 30 30 BEAVER 78 66 88 66 / 80 40 30 30 BOISE CITY 78 62 88 61 / 70 40 30 30 BORGER 77 65 86 66 / 90 40 30 30 BOYS RANCH 77 64 88 65 / 80 40 30 30 CANYON 77 63 87 64 / 80 40 30 30 CLARENDON 78 65 86 68 / 90 40 30 30 DALHART 76 62 88 64 / 70 40 30 30 GUYMON 78 65 88 67 / 80 40 30 30 HEREFORD 78 62 89 65 / 80 40 30 30 LIPSCOMB 76 65 88 66 / 90 40 30 30 PAMPA 76 64 85 66 / 90 40 30 30 SHAMROCK 77 66 87 66 / 90 40 30 30 WELLINGTON 79 66 87 68 / 100 40 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH TODAY TX ZONES 01>02..06>08..11>20. OK...NONE. && 04/03
Hazardous weather outlook, Jun 30, 12:00 AM CDT, 5 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1200 AM CDT WED JUN 30 2004 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1200 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE EARLY MORNING AS AN UPPER LEVEL LOW PRESSURE DISTURBANCE MOVES ACROSS THE REGION. THE GREATEST CONCENTRATION OF RAINFALL IS FORECAST TO OCCUR OVER SOUTHERN SECTIONS OF THE TEXAS PANHANDLE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY AS STORMS FORM ON THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLES. A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS BOTH WEDNESDAY AND THURSDAY. IN ADDITION...SOME OF THE THUNDERSTORMS WHICH DEVELOP ON WEDNESDAY AND THURSDAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JORDAN
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.